uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Phylogenetic effective sample size
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics, Applied Mathematics and Statistics.
2016 (English)In: Journal of Theoretical Biology, ISSN 0022-5193, E-ISSN 1095-8541, Vol. 407, 371-386 p.Article in journal (Refereed) Published
Abstract [en]

In this paper I address the question—how large is a phylogenetic sample? I propose a definition of a phylogenetic effective sample size for Brownian motion and Ornstein-Uhlenbeck processes-the regression effective sample size. I discuss how mutual information can be used to define an effective sample size in the non-normal process case and compare these two definitions to an already present concept of effective sample size (the mean effective sample size). Through a simulation study I find that the AICc is robust if one corrects for the number of species or effective number of species. Lastly I discuss how the concept of the phylogenetic effective sample size can be useful for biodiversity quantification, identification of interesting clades and deciding on the importance of phylogenetic correlations.

Place, publisher, year, edition, pages
2016. Vol. 407, 371-386 p.
Keyword [en]
Biodiversity;Effective sample size;Measurement error;Ornstein-Uhlenbeck process;Phylogenetic comparative methods; Quantitative trait evolution
National Category
Probability Theory and Statistics Bioinformatics and Systems Biology Evolutionary Biology
Research subject
Applied Mathematics and Statistics; Bioinformatics
Identifiers
URN: urn:nbn:se:uu:diva-300893DOI: 10.1016/j.jtbi.2016.06.026ISI: 000383111800030PubMedID: 27343033OAI: oai:DiVA.org:uu-300893DiVA: diva2:952755
Funder
Knut and Alice Wallenberg Foundation
Available from: 2016-08-15 Created: 2016-08-15 Last updated: 2016-10-18Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textPubMed

Search in DiVA

By author/editor
Bartoszek, Krzysztof
By organisation
Applied Mathematics and Statistics
In the same journal
Journal of Theoretical Biology
Probability Theory and StatisticsBioinformatics and Systems BiologyEvolutionary Biology

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 415 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf